- How effective is phenylephrine?
- Does phenylephrine affect heart rate?
- What is the most effective sinus decongestant?
- Will phenylephrine make me sleepy?
- Will phenylephrine cause a false positive?
- Can I take 20 mg of phenylephrine?
- What are the side effects of phenylephrine?
- How long does phenylephrine stay in system?
- Which decongestant is best for high blood pressure?
- Is there a decongestant that doesn’t raise blood pressure?
- Does phenylephrine help cough?
- What drugs interact with phenylephrine?
- Will phenylephrine keep me awake at night?
- What should you not do before bed?
- When should I take phenylephrine?
- What is the best antihistamine for asthma?
- What medications should be avoided with asthma?
- What should be avoided in asthma?
- Is it OK to take phenylephrine with high blood pressure?
- Can you take phenylephrine if you have asthma?
- What happens if you take too much phenylephrine?
How effective is phenylephrine?
The study of 539 adults lasted one week and failed to find a dose of phenylephrine within the 10 mg to 40 mg range that was more effective than a placebo in relieving nasal congestion.
The approved Food and Drug Administration (FDA) dose is 10 mg every four hours for “temporary relief of nasal congestion.”.
Does phenylephrine affect heart rate?
Oral phenylephrine has a minimal direct effect on heart rate or cardiac output but, as a vasoconstrictor, can increase systolic and diastolic blood pressure at high doses, and thus cause reflex bradycardia.
What is the most effective sinus decongestant?
Best Overall: GoodSense Nasal Decongestant. … Best Natural: Vicks Cool Mist Humidifier. … Best Spray: Flonase Allergy Relief Nasal Spray. … Best for Colds: Mucinex Sinus-Max Liquid. … Best for Sinus Infections: Sudafed PE Pressure + Pain + Relief. … Best Neti Pot: ComfyPot Ergonomic Ceramic Neti Pot.More items…
Will phenylephrine make me sleepy?
Decongestants. Since the main symptom of a cold is congestion in your nose and/or chest, cold medicines usually contain a decongestant ingredient. Examples include phenylephrine and pseudoephedrine. These typically do not cause drowsiness and can make some people feel hyper or more alert.
Will phenylephrine cause a false positive?
The cough suppressant dextromethorphan may cause false-positive PCP1,2,4 and opioid levels due to its metabolite’s similarity to the opioid agonist levorphanol. Furthermore, decongestants phenylephrine and pseudoephedrine have shown false-positive amphetamine levels due to similar structures.
Can I take 20 mg of phenylephrine?
In the USA and Australia, the adult dosage of phenylephrine HCl is 10 mg every 4 h, whereas in a few South American countries, the adult dosage in combination products may be 20 mg every 8 h. The total daily dose is 60 mg for both regions.
What are the side effects of phenylephrine?
Mild upset stomach, trouble sleeping, dizziness, lightheadedness, headache, nervousness, shaking, or fast heartbeat may occur. If any of these effects persist or worsen, tell your doctor or pharmacist promptly. This product may reduce blood flow to your hands or feet, causing them to feel cold.
How long does phenylephrine stay in system?
The elimination half life of phenylephrine is about 2.5 to 3.0 hours.
Which decongestant is best for high blood pressure?
Phenylephrine. For those with high blood pressure, phenylephrine is an alternative to pseudoephedrine. They are in the same drug class known as nasal decongestants, which help relieve sinus congestion and pressure. You can buy products containing phenylephrine right off the shelf at the pharmacy.
Is there a decongestant that doesn’t raise blood pressure?
Phenylephrine is the only other oral nasal decongestant known to be safe and effective for nonprescription use. It carries the same warnings as pseudoephedrine. Research on its ability to raise blood pressure is not as extensive as that on pseudoephedrine, but some data can be obtained.
Does phenylephrine help cough?
Phenylephrine is a decongestant that shrinks blood vessels in the nasal passages. Dextromethorphan, guaifenesin, and phenylephrine is a combination medicine used to treat cough, stuffy nose, and chest congestion caused by allergies, the common cold, or the flu.
What drugs interact with phenylephrine?
Severe Interactions of phenylephrine include:iobenguane I 123.isocarboxazid.linezolid.phenelzine.procarbazine.selegiline transdermal.tranylcypromine.
Will phenylephrine keep me awake at night?
Sudafed Pe (Phenylephrine) Clears your sinuses. Sudafed (Pseudoephedrine) relieves stuffy nose, but it could keep you up at night. Don’t forget your photo ID or you won’t be able to buy it in the drugstore.
What should you not do before bed?
Don’t use any kind of digital technology. … Don’t take sleeping pills (unless you’ve been diagnosed with insomnia). … Don’t drink alcohol. … Don’t work in bed (or anywhere in the bedroom). … Don’t consume caffeine after 5 p.m. … Don’t eat fatty foods. … Don’t exercise.Feb 21, 2018
When should I take phenylephrine?
Phenylephrine is used to relieve nasal discomfort caused by colds, allergies, and hay fever. It is also used to relieve sinus congestion and pressure. Phenylephrine will relieve symptoms but will not treat the cause of the symptoms or speed recovery.
What is the best antihistamine for asthma?
In contrast, loratadine, a potent, nonsedating, histamine-1-receptor antagonist with activity in seasonal and perennial allergic rhinitis, has demonstrated effective control of asthma symptoms, improved pulmonary function, and long duration of action in patients with allergic bronchial asthma.
What medications should be avoided with asthma?
Medicines Can Trigger AsthmaAspirin.Non-steroidal anti-inflammatory drugs, like ibuprofen (Motrin® or Advil®) and naproxen (Aleve® or Naprosyn®)Beta-blockers, which are usually used for heart conditions, high blood pressure and migraines.
What should be avoided in asthma?
Foods To Avoid With AsthmaEggs.Cow’s milk.Peanuts.Soy.Wheat.Fish.Shrimp and other shellfish.Tree nuts.Aug 20, 2019
Is it OK to take phenylephrine with high blood pressure?
To keep your blood pressure in check, avoid over-the-counter decongestants and multisymptom cold remedies that contain decongestants — such as pseudoephedrine, ephedrine, phenylephrine, naphazoline and oxymetazoline. Instead: Choose a cold medication designed for people who have high blood pressure.
Can you take phenylephrine if you have asthma?
You should not use this medicine if you are allergic to phenylephrine or promethazine, or if you have: asthma or COPD; high blood pressure; or. coronary artery disease.
What happens if you take too much phenylephrine?
They can help make sure you or your child doesn’t take more than one medication that contains phenylephrine. If you take too much, symptoms of an overdose of Sudafed PE can include: headache. dizziness.